Seroquel for Sleep?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

yankeepeaches
Regular Member


Date Joined Oct 2008
Total Posts : 58
   Posted 7/1/2009 8:19 PM (GMT -6)   
Hello Everyone,
Haven't been one in a long time and much as happened.  I've been on a roller coaster of meds and back and forth with different pdocs (have yet to find one with compassion and a competent staff).  Have only  been getting 3-4 hours (usually broken) hours of sleep for over 30 days now and the latest thing that they want to put me on is Seroquel 50 mg.  Has anyone else used this for insomina?  I'm also taking Pristiq, Abilify and Topamax.  Any info would be greatly appreciated. 
 
PS Not crazy about the side effects I've read about Seroquel; just lost 20+ pounds from when I was on Invega!!!

BPWife
Regular Member


Date Joined Mar 2009
Total Posts : 139
   Posted 7/2/2009 11:43 AM (GMT -6)   
First and foremost I want to say that although I am not anywhere near a Dr., I do know that everyone reacts differently to medications. What is good for one, may not be good for another - and vice versa.

With that out of the way...My husband had gotten Seroquel to use as a sleep aid. He liked how it helped him sleep but he did feel very groggy in the morning for much longer than normal so it wasn't condusive for him.

As for the weight gain, he didn't suffer from that. I did read that a lot of people craved sweets when on it and that's where the weight gain comes from. My husband already has a sweet tooth so we always buy no sugar added or low sugar "treats" that are natural (or as natural as we can get).

Talk to your pdoc about how you are concerned about the weight gain and perhaps he/she will be able to provide you with some tips.

jk1119
Regular Member


Date Joined Jun 2009
Total Posts : 27
   Posted 7/2/2009 12:19 PM (GMT -6)   
I used to be on Seroquil for insomnia, I also used to have broken sleep, 3-4 hours. 50 mg. of Seroquil is a low dose, so I don't think that you would gain weight. My doctors told me that people who've been on it a long time and are on doses in the 100's tend to have the weight gain. Best of luck, I'm on Ambien for sleep at present, it works, but I sure have vivid dreams, which is ok, if they are good ones, I used to have nightmares which was not good so I went off it, but now I'm back on it and it's going ok so far.

jeeper
Regular Member


Date Joined Feb 2008
Total Posts : 30
   Posted 7/2/2009 6:22 PM (GMT -6)   
I've tried almost everything for sleep except seroquel.  Ambien worked for a while then it stopped working.  The only med that seems to work consistently for me is remeron.  Its an antidepressant but a lot of people use it for sleep.  It does cause weight gain, though.  I gained about 10 pounds.

jk1119
Regular Member


Date Joined Jun 2009
Total Posts : 27
   Posted 7/2/2009 6:40 PM (GMT -6)   
My old doctor brought up remeron, how does that work? Does it put you to sleep and keep you sleeping? Do you feel groggy the next day and how long does it take to make you sleep? I am considering trying it, since Ambien is starting to lose it's effectiveness, I think.

AprilT28
Regular Member


Date Joined Sep 2006
Total Posts : 34
   Posted 7/2/2009 7:40 PM (GMT -6)   
Hi there i'm currently on 200 mgs of seroquel xr for sleeping and for a mood stablizer during the day I was taking 25mgs three times a day of it before that but now i'm up to the 200 it helps me sleep it puts me to sleep in about 45mins to an 1hr it does make me a lil sleepy still in the morning but I also take xanax so it could be that. The seroquel seems to be helping though since he uped the dose so far I really havn't had much side effects except for the sweet tooth part but I  already had that lol.I was put on it also 5 yrs ago for sleep and it was only 50mgs at that time and it worked good then as well...April

vee1
New Member


Date Joined Jul 2009
Total Posts : 4
   Posted 7/14/2009 9:26 AM (GMT -6)   
I was put on seroquel about 5 months ago. I take 600mg mainly because I was manic and also I wasn't sleeping. I also take topamax, it will help keep the weight off, that med is awesome! The seroquel has been good for me, no side affects at all.....

good luck!!

serafena
Veteran Member


Date Joined May 2007
Total Posts : 3715
   Posted 7/14/2009 9:07 PM (GMT -6)   
Hi Vee1,

Welcome to HealingWell and to the bipolar board. I'm glad to hear you've found a couple of medications which are working for you. It's good to have you aboard. Chime in whenever you like,

serafena
Serafena
Co-Moderator, Bipolar Forum
Bipolar II


kid0022
New Member


Date Joined Aug 2009
Total Posts : 1
   Posted 8/4/2009 10:41 AM (GMT -6)   
I have not slept in years and my primary care physician sent me to a psychiatrist after we tried several of the well know prescription sleep aides with no relief.  The psychiatrist gave me two different sample prescriptions, one was trazadone and the other Seroquel.  The Trazadone made me feel awful and knocked me out completely.  The Seroquel worked so much better and if I didn't go to sleep right away I could still function.  I could wake up in the middle of the night if needed to let the dogs out and still be able to go back to sleep.  He explained to me that Seroquel works better as a sleep aid in low, low dosages, but it's orginal purpose was for Bi-polar disorder.  The psychiatrist prescribed  25mg of Seroquel and told me to cut in half (which isn't easy, but do-able). So I was taking 12.5mg at night to sleep.  I tried that for a while and it worked wonders, but I was groggy in the morning.  He told me to take the full 25mg before bed and I would be less groggy in the morning.  Woo Hoo...It worked!  The higher the dosage the less sleepy you are.  However, I'm not on any other type of medication for anything, but if anyone out there is trying Seroquel, you might want to cut your dosages down...you don't need so much. I've been actively taking this for about two years now and it's great.

                               


serafena
Veteran Member


Date Joined May 2007
Total Posts : 3715
   Posted 8/4/2009 11:42 PM (GMT -6)   
Hi kid0022,

Thanks for joining HealingWell and the bipolar board. I'm glad to hear you had such great success with seroquel.
Serafena
Co-Moderator, Bipolar Forum
Bipolar II


FeelingBetter
New Member


Date Joined Mar 2011
Total Posts : 2
   Posted 3/3/2011 2:56 PM (GMT -6)   
I take 100 mg of Seroquel nightly to sleep.

Prior to Seroquel I spent years not sleeping through the night and basically I was continually sleep deprived. Being sleep deprived can be worse than having a mental disorder. Now I sleep like I'm a teenager again and I am over 50! I am NOT Bipolar or Schizophrenic but do suffer from mild depression that I take 20 mg of Prozac in the morning for. I have not gained weight from 100 mg nightly.

Seroquel will make you a little drowsy in the morning but nothing a good stiff cup of coffee can't ward of immediately. For me it was worth taking Seroquel to get a good nights sleep in addition to knowing it is a non-narcotic solution. Does it help with stabilizing my mood any .... probably but I think you have to take a larger dose for that to play into it. The bottom line is... it's the full nights sleep that I enjoy the most.

Post Edited (FeelingBetter) : 3/3/2011 12:59:44 PM (GMT-7)


tortoise11
Veteran Member


Date Joined Jan 2010
Total Posts : 2896
   Posted 3/7/2011 4:42 PM (GMT -6)   
I was started on Seroquel (total fail) and then Seroquel XR. At low doses it is very sedating, it knocked me out of a nasty dsyphoric mania. Pdoc raised my dose up to 400 mg where it is not at all sedating.

Seroquel doesn't MAKE you gain weight. Some people have increased appetite and/or food cravings. Finding ways to cope will protect you from weight gain.
Bipolar 1
Borderline Personality Disorder
Post Traumatic Stress Disorder
Panic Disorder

Depakote, Abilify - Fail; Seroquel - Epic Fail

Lamictal 250mg, Seroquel XR 400mg, Lithium 900mg, Klonopin 0.5mg - 2.0 mg as needed, Loratidine 10 mg

Voix
Regular Member


Date Joined Mar 2010
Total Posts : 218
   Posted 3/10/2011 1:52 PM (GMT -6)   
I disagree. seroquel absolutely made me gain weight. As soon as I stopped taking it, the pounds came right off. I lost 15 pounds after the first month.
bp II "et très folle"
300mg xr seroquel every night / 15 mg buspar 2x a day
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, October 21, 2014 10:09 PM (GMT -6)
There are a total of 2,248,044 posts in 250,078 threads.
View Active Threads


Who's Online
This forum has 157367 registered members. Please welcome our newest member, BD1980.
463 Guest(s), 18 Registered Member(s) are currently online.  Details
schimbare, MissGigi, Worried daughter2, Ides, Scaredy Cat, Laceymyaalayah, Girlie, sknight, jbart62, Judy2, Nina B, ray1528, strongwarrior101, Healing98, Melg, TooMuchAnxiety, Tomwinn, super max


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest  Follow HealingWell.com on YouTube
Advertisement
Advertisement

©1996-2014 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer